MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Scar Tissue (2060); Hernia (2240)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about several months post implant of perfix plug, patient was diagnosed with hernia recurrence, hematoma and scar tissue thereby underwent revision surgery.The instructions-for-use supplied with the device lists hernia recurrence and hematoma as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-nov-2015) is considered to be a best estimate.This emdr represents the bard/davol perfix plug (device #2).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2016 - patient was diagnosed with large bilateral direct inguinal hernia thereby underwent open repair with implant of three perfix plug (right - device #1, #2 and left - device #3).Per operative notes, ¿the contents of the direct hernia defect on right side were freed and reduced.The hernia sac was stapled and two large perfix plug (device #1, #2) were placed, secured using onlay patch and sutured.The contents of the direct hernia defect on left side were freed up and reduced.A large perfix plug (device #3) was placed, secured with onlay mesh and sutured.¿ (b)(6)2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of perfix plug (device #4).Per operative notes, ¿the indirect hernia sac was identified and separated from the cord structures.Excess sac was trimmed and reduced.A small perfix plug (device #4) was placed and secured with sutures.Too much of scar tissue was present for an onlay patch.¿ attorney alleges that the patient had nerve damage, pain, hernia recurrence and emotional injuries.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21908871
Report Number1213643-2025-090173
Device Sequence Number4085158
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)201028(10)HUZK0650
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0112770
Device Lot NumberHUZK0650
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale